MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.  there have been no other complaints reported in the lot number.  additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, an iol became stuck in the cartridge.There was patient contact with the device and the procedure was completed the same day.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.One haptic is broken in the gusset area and adhered to the lens by solution.The lens has been crushed on two posts in the lens case by being placed incorrectly for return.Large pieces are broken off of the optic.Several cracks and areas that are torn and split are observed.The cartridge was not returned for evaluation.A dimensional inspection could not be performed due to extensive damage to the lens.The customer indicated the use of a qualified company cartridge, company handpiece and viscoelastic.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12561736
Report Number1119421-2021-01873
Device Sequence Number1295919
Product Code HQL
UDI-Device Identifier00380652332651
UDI-Public00380652332651
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2026
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.195
Device Lot Number15210799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC OVD; MONARCH III , CARTRIDGE D; MONARCH III IOL INJECTOR; DUOVISC OVD; MONARCH III , CARTRIDGE D; MONARCH III IOL INJECTOR
Patient SexUnknown